Hair Fall

If you are experiencing depression, you will want to find a solution to treat it and enhance your overall well-being. Antidepressants are a popular treatment that you will be offered.

Antidepressants occur in various forms, and the one given to you may differ from the one prescribed to someone you know.

They all function in similar ways and, for the most part, have identified potential adverse effects. You may have known of some of them, while others may be new to you.

Hair loss is one of the adverse effects of antidepressants that some individuals have experienced.

So if you are here with the query, do antidepressants cause hair fall? Read all to know the details.

Let’s look at why this could happen and which antidepressants cause hair loss.

Do Antidepressants Cause Hair Fall?

While a small number only sees hair loss of people taking antidepressants, it is a possible side effect for practically every antidepressant on the market.

Some antidepressants, however, have been associated with greater rates of hair loss than others.

From 2006 to 2014, a retrospective cohort study in the United States using an extensive health claims database discovered that all antidepressants studied, including atypical antidepressants, selective serotonin reuptake inhibitors (SSRIs), and selective norepinephrine reuptake inhibitors (SNRIs), were associated with some risk of hair loss; however, some antidepressants are more likely the reason of hair loss than others.

Causes

Telogen effluvium is used to describe the kind of hair loss caused by antidepressants. This hair loss occurs when you are stressed in specific conditions and your hair follicles enter a resting period.

Even though your hair follicles are resting, the hair you would lose continues to fall out at the average pace. It leads your hair to become thin, rough, and even causing you to have visible bald spots.

The Antidepressants Causing Hair Loss

Some antidepressants have been associated with hair loss while others have not, and Sertraline is one example. Many individuals have questioned if Sertraline may cause hair loss, and the answer is yes.

However, remember that this is not the case for everyone, and the rewards might make it worthwhile.

Of course, if you are concerned about the adverse effects of your antidepressant medication, as some individuals are. The best thing you should discuss with your doctor or another medical professional.

They can advise you on how to decrease your hair loss (and other symptoms) or how to modify your medication safely.

It is also important to learn that you are not alone, that others have had the same problem and have recovered.

Keep calm, and you’ll find the proper method for you in no time, and you’ll feel better on the inside and out.

Preventive Measures

It is possible to prevent hair loss or encourage hair growth by reducing the dose of your medication (with your doctor’s approval) or switching to a different drug.

However, it is not the best solution for everyone, especially if you have discovered an antidepressant that works well for you.

A nutritional supplement may be beneficial to these people to encourage healthy hair and regeneration.

According to one study, boosting your daily diet with omega-3 and omega-6 fatty acids, as well as antioxidants, resulted in decreased hair loss and enhanced hair thickness in around 90% of study participants.

Some persons may also be deficient in minerals, such as iron, biotin, and zinc, contributing to hair loss induced by antidepressants. Taking a nutritional supplement designed to treat common antidepressant side effects may be suitable for those suffering hair loss.

Stopping an antidepressant medication abruptly can result in antidepressant discontinuation syndrome, a transient flu-like withdrawal reaction to stopping a medicine (Warner, 2006).

When patients quit using alopecia-inducing medications, they usually see a difference within six months.

Your healthcare professional will have a better grasp of the growth patterns and whether different therapy is required at this time or maybe sooner.

Meanwhile, explore these other strategies for dealing with hair loss while undergoing depression medication.

To conceal hair loss, non-medical solutions such as wigs and scarves can be employed. Some people, primarily guys, may shave their heads.

Toppik and other cosmetic treatments can make thinning hair less visible. Toppik is a powder applied to thin places as a purely cosmetic remedy for hair loss.

You can get expert advice from a dermatologist to get more suggestions to stop your hair fall. Make an appointment with the Best Dermatologist through Marham.

Frequently Asked Questions (FAQs)

1. Is antidepressant-induced hair loss permanent?

One common question is whether it will be permanent when people have hair loss. The answer is typically no; it is not permanent. The hair loss will cease when you stop using the medicine; however, it may take up to 6 months to reverse. It is necessary to discuss with the doctor before discontinuing any medication to confirm that it is safe.

2. Which vitamin should I take if I’m losing my hair?

Biotin, a B vitamin, is one of the most well-known vitamins for hair development. Human hair loss has been linked to biotin deficiency. Even though biotin is utilized as an alternate hair loss therapy.

3. What aids female hair thinning?

The FDA has authorized minoxidil for female pattern hair loss. In most women, it can stop or slow it, and it may help hair grow back. However, the advantages vanish when you stop using it. Corticosteroids can help women with alopecia areata recover their hair.

For More Latest Health Updates and Information about Hair Fall, Visit Ehealth Spider and Follow Us on Facebook.